What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 26, 10:30 AM MST, 1 hour earlier.
Area forecast discussion, Apr 26, 10:30 AM MST, 1 hour before
Area Forecast Discussion
National Weather Service Riverton WY
1130 AM MDT Fri Apr 26 2019
.SHORT TERM...(Today through Sunday night)
Another shortwave trough will be tracking east southeast across
the CWA early this evening. An associated mid level and surface
low will develop over North Central Wyoming today resulting in sfc
and mid level frontogenesis. The far west will see an early show
of convection with numerous showers and scattered thunderstorms
this morning, likely beginning as early as 5 am as high capes for
so early in the day ahead of the approaching trough occur. These
storms will likely race east across areas east of the divide later
this morning in the form of elevated convective showers. These
showers will then rejuvenate southeast of our CWA. Then once the
frontogenesis takes place, a fresh round of scattered
thunderstorms will develop across Northern Wyoming and propagate
south by mid afternoon. The majority these storm cells will not
make it much farther south then the Owl Creek Mtns, with most of
the afternoon convection relegated to the northern half of the
CWA, east of the divide. However, the strong gusty winds
associated with the convection will likely outrun the actual storm
cells. The 40-50Knot winds at 700mb will translate to the sfc via
downdrafts. CPR has a forecast inverted V sounding, although,
they will probably just get grazed by the afternoon convection. In
addition, strong 3 hourly sfc pressure rises of 12mb are progged
for the second day in a row over the Owl Creek Mtns for late this
afternoon and early evening, just behind the front around 00Z when
some convection will likely still be in the area. These winds
will likely accelerate and whistle through the Wind River Canyon
south to the adjacent Northern Wind River Basin for white caps on
Boysen Reservoir during this time frame, with these winds likely
reaching Riverton, well ahead of the parent convection. Since this
will be a hybrid wind event consisting of synoptic scale and
convective downdraft winds, we will handle the winds with an all
encompassing SPS. The day shift can later issue SWAs as the
convection forms. By the time snow levels would descend to 6500
feet in the Northern Mtns tonight, most of the precip would have
exited to the southeast. With snow levels expected between 9500
and 10000 feet today, it will not take much for small hail to form
from many of todays thunderstorm cells.
Then the next prominent shortwave trough/closed low will dive
southeast out of Southwest Canada and the Pacific Northwest on
Saturday. By Saturday night, increasing westerly difluent flow
southeast of the low will initiate shower activity in Northern
Wyoming Saturday night with snow showers above 7000 feet. This time,
the sfc and mid level low and subsequent frontogenesis will take
place farther north in Montana. The gradient will increase once
again as this system approaches with 50 knot winds once again
surfacing as 30 knot winds in some areas underneath the right front
quad of the next jet max by Saturday afternoon. This low will swing
the trailing shortwave trough across the northern half of Wyoming on
Sunday. The windy weather across the CWA will continue as will the
Northern Wyoming showers Saturday night through Sunday and Sunday
night. Snow levels will drop from 7000 feet, down to the surrounding
basin floors by late Sunday night wherever precip is falling. In
fact, the Northern Big Horn and Northern Absaroka Mountains could
see some locally significant snowfall accumulation by 12Z Monday.
Highs today will be in the upper 60s to low 70s at the lower
elevations east of the divide and 50s west. Then behind each
aforementioned weather system, temps will cool day by day through
Sunday night. Highs Saturday will be in the 60s east and 50s west,
and then on Sunday, 50s east and 40s west.
.LONG TERM...(Monday through Friday)
Two systems will be in the region on Monday with one to the north
and the other to the south of Wyoming. The trend for the southern
system continues to be one that keeps it further south with less
impacts to the CWA. Therefore, Pops have been almost taken out,
with just isolated chances left in, in the far south. Instead, the
northern system looks to dominate and will start Monday off with snow
in the northern mountains and Wind River range. Precipitation will
remain in the mountains with this system, but another more potent
one will bring rain and snow across the area.
Starting Monday evening, snow and rain will start to spread into
lower elevations and then turn to all snow overnight. Tuesday
morning, isolated snow will be around the area, even East of the
Divide. By the afternoon showers will be scattered across the area
with snow having turned back to rain in lower elevations. Then,
time to switch again, as all snow is likely Tuesday night into
Wednesday morning. Precipitation chances will decrease through the
day Wednesday.
Finally, a ridge will near the area and Thursday and Friday will
be mostly dry with just some mountains snow lingering, mainly in
the northwest. The end of the week will also see a warming trend
begin.
&&
.AVIATION...For the 18Z TAFS through 18Z Saturday
West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals
VFR conditions will prevail at the terminal sites through the
period. Scattered showers and thunderstorms will occur, with
local MVFR to IFR conditions associated with lower ceilings or
visibilities, in precipitation. Showers and storms will be ending
between 03Z and 06Z Saturday with clouds decreasing. Expect winds
over 25 knots sustained at the terminals through 03Z, then
gradually decreasing through 09Z Saturday.
East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals
VFR conditions will prevail at the terminal sites through the
period. Scattered showers and thunderstorms will occur through 03Z
Saturday, with local MVFR to IFR conditions associated with lower
ceilings or visibilities, in precipitation. Showers and storms
will be ending after 05Z Saturday with clouds decreasing. Expect
winds over 25 knots at the terminals through 06Z, then
decreasing. Wind gusts over 55 mph will be possible outside of
thunderstorms this afternoon in the Wind river Basin.
&&
.FIRE WEATHER...
A strong cold front will bring showers and thunderstorms across
the area today. Gusty winds will be widespread, with gusts of 45
to 55 mph possible in the wind prone locations. Some thunderstorms
will be strong, producing small hail and isolated severe wind
gusts. Drier and warmer conditions will be in place for Saturday,
however, gusty west to southwest winds will occur over western and
southern portions during the afternoon. A cold front will move
across the area through the overnight hours Saturday night.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Lipson
LONG TERM...Bourque
AVIATION...LaVoie
FIRE WEATHER...LaVoie
Hazardous weather outlook, Apr 26, 2:02 AM MST, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
302 AM MDT Fri Apr 26 2019
WYZ001>020-022>030-271200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
302 AM MDT Fri Apr 26 2019
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...Today and Tonight.
Winds becoming strong later today. Isolated to scattered
thunderstorms today. A few, strong thunderstorms could occur this
afternoon and evening. The main hazard will be very strong wind.
Some hail is also possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Sunday night...Accumulating snow possible in the Northern
Mountains.
Tuesday...A storm system will bring a good chance of valley rain
and mountain snow.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
TEAM RIVERTON
In the hours before
Special weather statement, Apr 26, 10:38 AM MST, 52 minutes before
Special Weather Statement
National Weather Service Riverton WY
1138 AM MDT Fri Apr 26 2019
WYZ001-012>014-023>027-270300-
Yellowstone National Park-Teton and Gros Ventre Mountains-
Jackson Hole-Wind River Mountains West-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Including the cities of Lake, Mammoth, Old Faithful, Jackson,
Afton, Alpine, Star Valley Ranch, Thayne, Pinedale, La Barge,
Big Piney, Farson, Kemmerer, and Cokeville
1138 AM MDT Fri Apr 26 2019
...Strong Thunderstorms Possible Today...
This is a special weather statement from the National Weather
Service in Riverton.
* WHAT...Thunderstorms, and high-elevation snowfall. Snow levels
around 9000 to 10000 feet this afternoon and evening.
* WHERE...Western Wyoming.
* WHEN...Widely scattered thunderstorms will develop this
afternoon, and exit quickly by early evening.
* ADDITIONAL DETAILS...Thunderstorms are capable of producing
gusty winds and small hail today. The stronger thunderstorms
this afternoon will be capable of strong winds of 45 to 60 mph.
WYZ002>011-015>020-022-270300-
Absaroka Mountains-Cody Foothills-North Big Horn Basin-
Southwest Big Horn Basin-Southeast Big Horn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-
Including the cities of Clark, Cody, Meeteetse, Basin, Greybull,
Lovell, Powell, Shell, Thermopolis, Ten Sleep, Worland, Buffalo,
Kaycee, Dubois, Riverton, Shoshoni, Lander, Jeffrey City,
and Casper
1138 AM MDT Fri Apr 26 2019
...Strong Thunderstorms Possible Today...
This is a special weather statement from the National Weather
Service in Riverton.
* WHAT...Thunderstorms, and high-elevation snowfall. Snow levels
around 9000 to 10000 feet this afternoon and evening. Strong
winds outside of thunderstorms will be possible late this
afternoon into the evening.
* WHERE...Northern and Central Wyoming. Southern portions of the
Bighorn Basin into the Wind River Basin for the strong winds.
* WHEN...The first round of showers and isolated thunderstorms
continues to move eastward. Isolated to scattered thunderstorms
are expected to redevelop this afternoon, with the most intense
thunderstorms occurring between 4 PM and 8 PM.
* ADDITIONAL DETAILS...The stronger thunderstorms this afternoon
will be capable of strong winds of 45 to 60 mph along with small
hail.
WYZ028>030-270300-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Rock Springs, Green River, and Wamsutter
1138 AM MDT Fri Apr 26 2019
...Strong Thunderstorms Possible Today...
This is a special weather statement from the National Weather
Service in Riverton.
* WHAT...Widely scattered thunderstorms.
* WHERE...Sweetwater County.
* WHEN...Mainly this afternoon and early evening.
* ADDITIONAL DETAILS...The stronger thunderstorms this afternoon
will be capable of strong winds of 45 to 60 mph along with some
hail.
Special weather statement, Apr 26, 11:26 AM MST, 4 minutes before
Special Weather Statement
National Weather Service Riverton WY
1226 PM MDT Fri Apr 26 2019
WYZ030-261900-
East Sweetwater County-
1226 PM MDT Fri Apr 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
100 PM MDT...
At 1225 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Superior, which is 21 miles east of Rock Springs,
moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bitter Creek Rest Area around 1255 PM MDT.
Other locations impacted by this storm include Point Of Rocks and
Bitter Creek.
This includes Interstate 80 between mile markers 118 and 151.
LAT...LON 4146 10897 4169 10902 4184 10844 4150 10836
TIME...MOT...LOC 1825Z 259DEG 28KT 4161 10882
Hattings